Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 215, NWS Jackson, KY

August 9, 20124 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Aug 9, 2012, 2:28 PM EDT for 4 counties in Kentucky. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2012, 2:28 PM EDT (18:28 UTC)
Expired
Aug 9, 2012, 3:00 PM EDT
In force
32 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Clay County, KY, Knox County, KY, Laurel County, KY, Leslie County, KY

The radar

The Jackson,KY radar (KJKL), 73 km from the middle of the area, began a volume at 18:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.5 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 946 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
946 J/kg
Mixed-layer CIN
-111 J/kg
Mixed-layer LCL
1085 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

068 
WUUS53 KJKL 091828
SVRJKL
KYC051-121-125-131-091900-
/O.NEW.KJKL.SV.W.0215.120809T1828Z-120809T1900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
228 PM EDT THU AUG 9 2012

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CLAY COUNTY IN SOUTHEAST KENTUCKY...
  NORTHEASTERN KNOX COUNTY IN SOUTHEAST KENTUCKY...
  SOUTHEASTERN LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY...
  WEST CENTRAL LESLIE COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 300 PM EDT

* AT 224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  FOUNT...OR 9 MILES NORTH OF BARBOURVILLE...AND MOVING NORTHEAST AT
  10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HAVEN...WOOLLUM...SALT GUM...COTTONGIN...JONSEE...PARK VALLEY...
  LINCOLN...OGLE...HOUSE...GOOSE ROCK...BLUEHOLE...BOTTO...LIPPS...
  BRIGHTSHADE...BOHO...PLANK...ICE CLIFF...ASHERS FORK...SPRING CREEK
  AND HAMMOND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3713 8373 3706 8350 3687 8383 3701 8398
TIME...MOT...LOC 1828Z 230DEG 9KT 3700 8381
WIND...HAIL 60MPH 1.00IN

$$

BECKER
3 follow-up statements
912 
WWUS53 KJKL 091842
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
242 PM EDT THU AUG 9 2012

KYC125-091852-
/O.CAN.KJKL.SV.W.0215.000000T0000Z-120809T1900Z/
LAUREL KY-
242 PM EDT THU AUG 9 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAUREL COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3701 8393 3703 8393 3704 8392 3703 8390
      3706 8387 3713 8373 3706 8350 3694 8371
      3691 8383
TIME...MOT...LOC 1842Z 230DEG 9KT 3702 8378

$$

KYC051-121-131-091900-
/O.CON.KJKL.SV.W.0215.000000T0000Z-120809T1900Z/
KNOX KY-LESLIE KY-CLAY KY-
242 PM EDT THU AUG 9 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
CLAY...EXTREME WEST CENTRAL LESLIE AND NORTH CENTRAL KNOX COUNTIES
UNTIL 300 PM EDT...

AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
WOOLLUM...OR 9 MILES SOUTH OF MANCHESTER...MOVING NORTHEAST AT 10
MPH.

LOCATIONS IMPACTED INCLUDE...
  COTTONGIN...JONSEE...PARK VALLEY...HOUSE...OGLE...LINCOLN...GOOSE
  ROCK...BLUEHOLE...BOTTO...LIPPS...BRIGHTSHADE...BOHO...PLANK...ICE
  CLIFF AND SPRING CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3701 8393 3703 8393 3704 8392 3703 8390
      3706 8387 3713 8373 3706 8350 3694 8371
      3691 8383
TIME...MOT...LOC 1842Z 230DEG 9KT 3702 8378
WIND...HAIL 60MPH 1.00IN

$$

BECKER
104 
WWUS53 KJKL 091850
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
250 PM EDT THU AUG 9 2012

KYC051-121-131-091900-
/O.CON.KJKL.SV.W.0215.000000T0000Z-120809T1900Z/
KNOX KY-LESLIE KY-CLAY KY-
250 PM EDT THU AUG 9 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
CLAY...EXTREME WEST CENTRAL LESLIE AND NORTH CENTRAL KNOX COUNTIES
UNTIL 300 PM EDT...

AT 250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
LINCOLN...OR 8 MILES SOUTH OF MANCHESTER...MOVING NORTHEAST AT 10
MPH.

LOCATIONS IMPACTED INCLUDE...
  JONSEE...PARK VALLEY...LINCOLN...OGLE...HOUSE...GOOSE ROCK...
  BLUEHOLE...BOTTO...LIPPS...BRIGHTSHADE...BOHO...PLANK...ICE CLIFF
  AND SPRING CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3699 8383 3706 8387 3713 8373 3706 8350
      3694 8371 3693 8375
TIME...MOT...LOC 1851Z 230DEG 9KT 3703 8376
WIND...HAIL 60MPH 1.00IN

$$

BECKER
407 
WWUS53 KJKL 091858
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
258 PM EDT THU AUG 9 2012

KYC051-121-131-091909-
/O.EXP.KJKL.SV.W.0215.000000T0000Z-120809T1900Z/
KNOX KY-LESLIE KY-CLAY KY-
258 PM EDT THU AUG 9 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CLAY...EXTREME WEST
CENTRAL LESLIE AND NORTH CENTRAL KNOX COUNTIES WILL EXPIRE AT 300 PM
EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL
POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3699 8383 3706 8387 3713 8373 3706 8350
      3694 8371 3693 8375
TIME...MOT...LOC 1859Z 230DEG 9KT 3704 8374

$$

BECKER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 1:22 PM EDT, 1 hour 6 minutes earlier.

Area forecast discussion, Aug 9, 1:22 PM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
122 PM EDT THU AUG 9 2012

.UPDATE...
ISSUED AT 1045 AM EDT THU AUG 9 2012

SHOWERS AND THUNDERSTORMS ARE MOVING INTO THE SWRN COUNTIES OF OUR
CWFA. CURRENTLY ONLY ISOLATED BUT SOME OF THEM COULD BECOME QUITE
STRONG. CURRENT POPS ARE GOOD AND WITH THE CLOUD CLVER THE TEMPS ARE
GOOD AS WELL. HAVE UPDATED GRIDS WITH LATEST ESTF DAT UPLOAD BUT
ZONES ARE IN GOOD SHAPE. ONE FEATURE TO WATCH IS A STRONG OUTFLOW
FROM THE MCS IN OHIO THAT IS PUSHING THRU OUR NERN COUNTIES. THIS
FEATURE MAY SPARK ADDITIONAL STORMS WITH THE DAY TIME HEATING.

UPDATE ISSUED AT 757 AM EDT THU AUG 9 2012

UPDATED THE FORECAST TO BETTER REFLECT CURRENT CONDITIONS AND MODEL
TRENDS. THE ONLY CHANGE WAS TO INCREASE THE CLOUDS FOR TODAY.

&&

.SHORT TERM...(TODAY THROUGH FRIDAY)
ISSUED AT 254 AM EDT THU AUG 9 2012

THE MODELS ARE IN GOOD GENERAL AGREEMENT SHOWING A SHORT WAVE MOVING
TOWARD THE AREA FROM THE NORTHWEST TODAY. THE SHORT WAVE WILL PUSH A
COLD FRONT TOWARDS THE AREA. THE INITIAL SHORT WAVE WILL BE A WEAK ONE
AND BEFORE THE FRONT CAN MOVE INTO THE AREA...A STRONG SHORT WAVE
ASSOCIATED WITH THE UPPER LOW DROPPING DOWN ACROSS WISCONSIN TONIGHT
WILL PRODUCE A WAVE ON THE FRONT AND KEPT IT NORTH OF THE AREA AND
KEEP THE FRONT FROM ACTUALLY MOVING ACROSS THE AREA UNTIL FRIDAY
DURING THE DAY. THE MOST IMPORTANT FORECAST ISSUE FOR TODAY IS THE
SEVERE WEATHER POTENTIAL. SPC HAS PUT MOST OF EASTERN KENTUCKY IN A
SLIGHT RISK (15 PERCENT) FOR SEVERE THUNDERSTORMS TODAY. THE NAM BUFR
SOUNDING FOR THIS AFTERNOON IS SHOWING VERY UNSTABLE AIR OVER THE
AREA WITH LIFTED INDEX VALUES OF -8 AND TOTAL TOTALS OF 53 OVER THE
AREA AT 4 PM. THE POTENTIAL ENERGY...AS MEASURED BY THE CAPE...IS
AROUND 2000. THERE IS SOME DECENT TURNING OF THE WINDS FROM 5-20K FT
WHICH WILL BE CONDUCIVE FOR LARGE HAIL FORMATION. THE FREEZING LEVEL
IS ALSO A BIT LOWER THAN IT WAS THE LAST COUPLE OF WEEKS. AT 2
PM...THE NAM BUFR IS SHOWING SOME DRY AIR ALOFT WHICH WOULD BE
CONDUCIVE FOR STRONG WIND GUSTS...HOWEVER BY 4 PM...SOME MID LEVEL
MOISTURE WILL BE MOVING INTO THE AREA. THE SINGLE MISSING ELEMENT IS
THE FORCING WHICH IS NEEDED TO INITIATE THE CONVECTION. DUE TO THE
WEAK FORCING...HAVE ONLY FORECAST SCATTERED ACTIVITY THIS AFTERNOON
AND THEN UPPED THINGS TO LIKELY THIS EVENING AS THE FRONT GETS CLOSER TO
THE AREA. A COMBINATION OF THE STORM MOTION OF 10-15 MPH AND
PRECIPITABLE WATER VALUES OF 1.25 TO 1.5 INCHES THIS AFTERNOON SHOULD
HELP LIMIT ANY HEAVY PRECIPITATION AMOUNTS. THE ONLY FLASH FLOODING
POTENTIAL SHOULD BE LIMITED ONLY TO A RARE CASE WHERE STORMS TRAIN
ACROSS THE SAME AREA. ON FRIDAY THE PRECIPITABLE WATER
INCREASES...HOWEVER THE STORM MOTION ALSO PICKS UP TO 20-30 MPH.
TEMPERATURES WERE ONLY TWEAKED A LITTLE TO BETTER REFLECT MODEL
TRENDS.

.LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 323 AM EDT THU AUG 9 2012

THE MODELS REMAIN IN GOOD AGREEMENT WITH A PROGRESSIVE TREND TO THE
EXITING UPPER LEVEL LOW THROUGH THE FIRST PART OF THE WEEKEND...WITH
SCATTERED SHOWERS AND AN ISOLATED THUNDERSTORM OR TWO ENDING IN THE
EVENING ACROSS EASTERN KENTUCKY. MUCH MORE COMFORTABLE AIR WILL
ARRIVE BEHIND THIS SYSTEM...WITH SATURDAY HIGHS PEAKING IN THE MIDDLE
TO UPPER 70S WITH DEW POINTS DOWN INTO THE LOWER AND MIDDLE 50S.

GENERALLY DRY WEATHER WILL HOLD ON THROUGH THE MIDDLE OF NEXT
WEEK...WITH SLOWLY MODIFYING TEMPERATURES...REACHING SLIGHTLY ABOVE
NORMAL VALUES BY WEDNESDAY. ONE POTENTIAL FLY IN THE OINTMENT WILL BE
A PASSING SHORT WAVE TROUGH FROM MONDAY NIGHT THROUGH TUESDAY. THE
ECMWF HAD BEEN MUCH WEAKER AND DECISIVELY DRY WITH THIS
FEATURE...WHILE THE GFS HAS BEEN PLAYING THIS UP IN MORE RECENT RUNS.
THE LATEST 00Z ECMWF HAS COME IN A BIT MORE LIKE THE GFS...SO SOME
LOW CHANCE POPS MAY BE NEEDED IF THIS TREND HOLDS.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 118 PM EDT THU AUG 9 2012

SCATTERED THUNDERSTORMS FORMING THIS AFTERNOON...LOCATIONS AND
TIMING OF STORMS HAS THE STORMS OVER THE DANIEL BOONE NATIONAL FOREST
AT 17Z AND MOVING EAST AT 15KTS. CIGS HAVE BECOME MVFR FOR MOST OF
THE AREA AROUND THE STORMS...HOWEVER SOME TEMPO IFR VSBY WILL BE
POSSIBLE NEAR THE STRONGEST STORMS. LARGE HAIL AND DAMAGING WINDS
ARE ALSO POSSIBLE TODAY NEAR THE STRONGEST STORMS. EXPECT WIDESPREAD
RAIN WITH IFR CIGS TO START AFTER 10Z.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...DUSTY
SHORT TERM...JJ
LONG TERM....GEOGERIAN
AVIATION...DUSTY
Hazardous weather outlook, Aug 9, 4:31 AM EDT, 9 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
431 AM EDT THU AUG 9 2012

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-101000-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
431 AM EDT THU AUG 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. THERE IS A SLIGHT RISK
THAT A FEW STORMS MAY BECOME SEVERE AND PRODUCE QUARTER SIZED HAIL
AND WIND GUSTS GREATER THAN 60 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS ARE EXPECTED TO CONTINUE FRIDAY AND THEN WILL BE ENDING
FRIDAY EVENING FROM NORTHWEST TO SOUTHEAST AS THE FRONT MOVES THROUGH
THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY INCIDENTS OF LARGE HAIL OR
DAMAGING WINDS THIS AFTERNOON AND EVENING TO THE NATIONAL WEATHER
SERVICE IN JACKSON.

JJ

In the hours before

Special weather statement, Aug 9, 12:14 PM EDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1214 PM EDT THU AUG 9 2012

KYZ084-085-091715-
MCCREARY-WHITLEY-
1214 PM EDT THU AUG 9 2012

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 115
PM EDT THURSDAY AFTERNOON...

   SOUTHERN MCCREARY AND
   SOUTHWESTERN WHITLEY.

AT 1214 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BLUE HERON...
OR 8 MILES SOUTHWEST OF WHITLEY CITY...MOVING EAST AT 15 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...STEARNS AROUND
1225 PM EDT...STRUNK AROUND 1235 PM EDT...HOLLYHILL AROUND 100 PM
EDT...ZION HILL AROUND 115 PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO ONE AND A HALF INCHES PER HOUR...GUSTY WINDS OF 30 TO 40
MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS.

BECKER
Special weather statement, Aug 9, 12:39 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1239 PM EDT THU AUG 9 2012

KYZ069-091745-
JACKSON-
1239 PM EDT THU AUG 9 2012

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH 145
PM EDT THURSDAY AFTERNOON...

   JACKSON.

AT 1240 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LOAM...OR 8
MILES WEST OF MCKEE...MOVING EAST AT 10 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...LOAM AROUND
1245 PM EDT...SANDGAP AROUND 1250 PM EDT...COLLINGSWORTH AROUND 1255
PM EDT...MIDDLEFORK AROUND 100 PM EDT...BRAZIL AROUND 105 PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

DUSTY
Local storm report, Aug 9, 12:49 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1249 PM EDT THU AUG 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1247 PM     HAIL             SOMERSET                37.08N 84.61W
08/09/2012  E0.75 INCH       PULASKI            KY   FIRE DEPT/RESCUE

&&

TBREWER
Special weather statement, Aug 9, 12:55 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1255 PM EDT THU AUG 9 2012

KYZ068-069-079-080-112-114-091800-
PULASKI-ROCKCASTLE-LAUREL-JACKSON-OWSLEY-BREATHITT-
1255 PM EDT THU AUG 9 2012

...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 200 PM EDT THURSDAY AFTERNOON...

   JACKSON...
   NORTHWESTERN OWSLEY...
   PULASKI...
   ROCKCASTLE...
   EXTREME WEST CENTRAL BREATHITT AND
   NORTHERN LAUREL.

AT 1255 PM EDT...SHOWERS AND STRONG THUNDERSTORMS WERE LOCATED ALONG
A LINE EXTENDING FROM BRAZIL TO PULASKI COUNTY PARK...OR ALONG A LINE
EXTENDING FROM MCKEE TO SOMERSET...MOVING EAST AT 15 MPH.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

DUSTY
Local storm report, Aug 9, 1:20 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
120 PM EDT THU AUG 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1241 PM     TSTM WND DMG     SOMERSET                37.08N 84.61W
08/09/2012                   PULASKI            KY   911 CALL CENTER

            TREES BLOWN ACROSS ROAD ON LEAF LANE.

&&

TBREWER
Local storm report, Aug 9, 1:27 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
127 PM EDT THU AUG 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     HAIL             LOST CREEK              37.48N 83.33W
08/09/2012  E0.88 INCH       BREATHITT          KY   TRAINED SPOTTER

&&

TBREWER

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 12:59 PM EDTSevere Thunderstorm WarningJKLJackson, Rockcastle31 min
Aug 9, 1:06 PM EDTSevere Thunderstorm WarningJKLJackson, Laurel, Rockcastle24 min
Aug 9, 1:27 PM EDTAreal Flood AdvisoryJKLJackson, Rockcastle4 hr
Aug 9, 1:59 PM EDTAreal Flood AdvisoryJKLMcCreary, Wayne4 hr
Aug 9, 2:11 PM EDTSevere Thunderstorm WarningJKLClay, Jackson, Laurel, Perry34 min
Aug 9, 2:15 PM EDTAreal Flood AdvisoryJKLClay, Laurel3 hr
Aug 9, 2:47 PM EDTAreal Flood AdvisoryJKLPulaski, Rockcastle3 hr
Aug 9, 2:59 PM EDTFlash Flood WarningJKLPulaski, Rockcastle3 hr
Aug 9, 3:10 PM EDTAreal Flood AdvisoryJKLClay, Knox, Laurel2 hr
Aug 9, 3:50 PM EDTFlash Flood WarningJKLLaurel3 hr
Aug 9, 5:06 PM EDTAreal Flood AdvisoryJKLFloyd, Knott2 hr

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.